|drug strength affected by HIV meds?
May 15, 2003
I have bone pain on a regular basis after many specialists, and many non-allergic medications, we found one that worked. I am on 5m/oxycodone/325mgAPAP:30mgs/a day however for whatever reason my Dr. has decided to try and change the dosage for fear of addiction? I have been on this dosage for a year and this is rough because I hav to go through times of the pain and it is my entire body("they say it is common in HIV patients?) Anyway, my question is does the HIV medications affect the effects of the pain medication? Beause less is not best in my case I will admit the "5-a-day" didn't do it for me if I felt the slightest twinge of pain coming on I would take a pill to keep a steady amount in my system so that I do not have to go through the PAIN. Is it even possible that the interactio with the "trial HIV meds I'm on are lowering the potentcy of my "oxycodone" and if so what are my options? I was allergic to most of the other narcotic drugs and the non-narcotics(rashes, trouble breathing etc.)it took a while to find this and now it doesn't seem to be working since I started the trial I have on my own increased my dosage and this looks like a problem to my Dr. Is this a problem on my part, or is it possible that it is the interaction? Thank You Dave J.Rochester
| Response from Dr. Henry
You don't provide details about which HIV medications you are on. In my experience some HIV meds seem to alter narcotic drug levels (often an increase in the case of protease inhibitors). There is high variability in the effects of different narcotics in different patients. I often involve a pain specialist to assist in the most effective long term approach to chronic pain in situations like yours. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.